MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Seroma (2069)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, we are unable to determine to what extent, if any, the phasix mesh may have caused or contributed to the patient's postoperative wound dehiscence and seroma.Seroma formation is a known inherent risk of any surgical procedure.As reported, the event is reported to be resolving and no further intervention was required.The instructions-for-use supplied with the device lists seroma and wound dehiscence as possible complications.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february 2020.Should additional information be provided, a supplemental mdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a wound dehiscence and seroma.On (b)(6) 2020 - the patient underwent onlay placement of a phasix mesh, the mesh was trimmed to 25 cm length and 8 cm width and was fixated using sutures with a 3 cm overlap in all directions.On (b)(6) 2020 - the patient experienced wound dehiscence without mesh being exposed.The adverse event (ae) was assessed by the clinician as mild in severity and no medical or surgical intervention was required.Per the clinician, the ae was possibly related to both the study device and the index procedure.On (b)(6) 2020 ¿ the patient presented with a 2 cm seroma.The adverse event (ae) was assessed by the clinician as mild in severity and no medical or surgical intervention was required.Per the clinician, the ae was definitely related to both the study device and index procedure.The wound dehiscence and seroma are assessed to be recovering/resolving.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11250443
Report Number1213643-2021-20011
Device Sequence Number3582953
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,study,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDX2670
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight84